Alert archive / Indiana / Gale Warnings in 2013
Gale Warning 6, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Feb 18, 2013, 2:41 PM EST. It took effect at Feb 19, 2013, 1:00 AM EST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2013, 2:41 PM EST (19:41 UTC)
- In effect from
- Feb 19, 2013, 1:00 AM EST
- Expired
- Feb 19, 2013, 10:00 PM EST
- In force
- 21 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
506 WHUS73 KIWX 181941 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 241 PM EST MON FEB 18 2013 LMZ043-046-190400- /O.CON.KIWX.SC.Y.0019.000000T0000Z-130219T0900Z/ /O.UPG.KIWX.GL.A.0004.130219T0900Z-130220T0300Z/ /O.NEW.KIWX.GL.W.0006.130219T0900Z-130220T0300Z/ /O.UPG.KIWX.UP.A.0002.130219T1500Z-130220T1800Z/ /O.NEW.KIWX.UP.W.0002.130219T1500Z-130220T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 241 PM EST MON FEB 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO 10 PM EST TUESDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 10 AM TUESDAY TO 1 PM EST WEDNESDAY... * WINDS: SOUTH TO 30 KNOTS THIS EVENING VEERING WEST AFTER MIDNIGHT...GUSTS TO 40 KNOT GALES POSSIBLE LATE. WEST WINDS TO 35 KNOTS WITH GUSTS TO 45 KNOT GALES TUESDAY...VEERING NORTHWEST 25 TO 30 KNOTS TUESDAY NIGHT WITH GUSTS TO 35 KNOT GALES EARLY. NORTHWEST WINDS DIMINISH GREATLY ON WEDNESDAY. * WAVES: BUILDING TO 8 TO 14 FEET TUESDAY THROUGH TUESDAY NIGHT. WAVES TO SLOWLY SUBSIDE WEDNESDAY INTO WEDNESDAY NIGHT. * FREEZING SPRAY: LIGHT TO MODERATE FREEZING SPRAY WILL LIKELY BEGIN TO FORM ICE ACCRETION LATE TUESDAY MORNING... CONDITIONS ARE ANTICIPATED TO WORSEN WITH HEAVY FREEZING SPRAY WITH SIGNIFICANT ICE ACCRUAL ON VESSELS TUESDAY NIGHT INTO EARLY WEDNESDAY...AS WAVE ACTION PEAKS CONCURRENT WITH THE COLDEST AIR TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
6 follow-up statements
680 WHUS73 KIWX 190323 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1023 PM EST MON FEB 18 2013 LMZ043-046-191130- /O.EXT.KIWX.SC.Y.0019.000000T0000Z-130219T0600Z/ /O.EXT.KIWX.GL.W.0006.130219T0600Z-130220T0300Z/ /O.CON.KIWX.UP.W.0002.130219T1500Z-130220T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1023 PM EST MON FEB 18 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST TUESDAY... ...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST TUESDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 10 AM TUESDAY TO 1 PM EST WEDNESDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 10 PM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM EST TUESDAY. A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 10 AM TUESDAY TO 1 PM EST WEDNESDAY. * WINDS: SOUTH WINDS 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS BECOMING WEST TO 30 KNOTS WITH GUSTS TO 40 KNOT GALES OVERNIGHT AND TUESDAY. NORTHWEST 20 TO 25 KNOTS TUESDAY EVENING WITH GUSTS TO 35 KNOT GALES. * WAVES: 3 TO 6 FEET BUILDING TO 8 TO 12 FEET OVERNIGHT...THEN TO 10 TO 14 FEET TUESDAY. * FREEZING SPRAY: LIGHT TO MODERATE FREEZING SPRAY WILL LIKELY BEGIN TO FORM ICE ACCRETION LATE TUESDAY MORNING. CONDITIONS ARE ANTICIPATED TO WORSEN WITH HEAVY FREEZING SPRAY WITH SIGNIFICANT ICE ACCRUAL ON VESSELS TUESDAY NIGHT INTO EARLY WEDNESDAY...AS WAVE ACTION PEAKS CONCURRENT WITH THE COLDEST AIR TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
013 WHUS73 KIWX 191024 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 524 AM EST TUE FEB 19 2013 LMZ043-046-191830- /O.CON.KIWX.GL.W.0006.000000T0000Z-130220T0300Z/ /O.CON.KIWX.UP.W.0002.130219T1500Z-130220T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 524 AM EST TUE FEB 19 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 PM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 PM EST WEDNESDAY. * WINDS: WEST WINDS TO 30 KNOTS WITH GUSTS TO 40 KNOT GALES TODAY. WINDS VEER NORTHWEST 20 TO 30 KNOTS TONIGHT...GUSTING TO 35 KNOT GALES EARLY. NORTHWEST WINDS TO THEN SLOWLY DIMINISH TO AROUND 15 KNOTS BY LATE WEDNESDAY AFTERNOON. * WAVES: 8 TO 14 FEET TODAY INTO WEDNESDAY MORNING...THEN SUBSIDING TO 4 TO 6 FEET BY LATE WEDNESDAY AFTERNOON. * FREEZING SPRAY: MODERATE TO HEAVY FREEZING SPRAY TODAY AND TONIGHT WITH SIGNIFICANT ICE ACCRUAL ON VESSELS. FREEZING SPRAY WILL GRADUALLY DIMINISH ON WEDNESDAY AS WINDS AND WAVE HEIGHTS LESSEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
766 WHUS73 KIWX 191538 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1038 AM EST TUE FEB 19 2013 LMZ043-046-192345- /O.CON.KIWX.GL.W.0006.000000T0000Z-130220T0300Z/ /O.CON.KIWX.UP.W.0002.000000T0000Z-130220T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1038 AM EST TUE FEB 19 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY. * WINDS: WEST WINDS TO 30 KNOTS WITH GUSTS TO 40 KNOT GALES TODAY. WINDS VEER NORTHWEST 20 TO 30 KNOTS TONIGHT...GUSTING TO 35 KNOT GALES EARLY. NORTHWEST WINDS TO THEN SLOWLY DIMINISH TO AROUND 15 KNOTS BY LATE WEDNESDAY AFTERNOON. * WAVES: 8 TO 14 FEET TODAY INTO WEDNESDAY MORNING...THEN SUBSIDING TO 4 TO 6 FEET BY LATE WEDNESDAY AFTERNOON. * FREEZING SPRAY: HEAVY FREEZING SPRAY TODAY AND TONIGHT WITH SIGNIFICANT ICE ACCRUAL ON VESSELS. FREEZING SPRAY WILL GRADUALLY DIMINISH ON WEDNESDAY AS WINDS AND WAVE HEIGHTS LESSEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
487 WHUS73 KIWX 192033 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 333 PM EST TUE FEB 19 2013 LMZ043-046-200445- /O.CON.KIWX.GL.W.0006.000000T0000Z-130220T0300Z/ /O.CON.KIWX.UP.W.0002.000000T0000Z-130220T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 333 PM EST TUE FEB 19 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WINDS: WEST WINDS TO 30 KNOTS WITH GUSTS TO 40 KNOT GALES LATE THIS AFTERNOON VEERING NORTHWEST 20 TO 30 KNOTS TONIGHT...GUSTING TO 35 KNOT GALES EARLY. * WAVES: 8 TO 12 FEET. * FREEZING SPRAY: HEAVY FREEZING SPRAY WILL CAUSE SIGNIFICANT ICE ACCRUAL ON VESSELS TONIGHT. FREEZING SPRAY WILL GRADUALLY DIMINISH ON WEDNESDAY AS WINDS DECREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
899 WHUS73 KIWX 200256 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 956 PM EST TUE FEB 19 2013 LMZ043-046-201100- /O.EXP.KIWX.GL.W.0006.000000T0000Z-130220T0300Z/ /O.CON.KIWX.UP.W.0002.000000T0000Z-130220T1800Z/ /O.NEW.KIWX.SC.Y.0020.130220T0300Z-130221T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 956 PM EST TUE FEB 19 2013 ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY... ...GALE WARNING WILL EXPIRE AT 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST THURSDAY. THE GALE WARNING WILL EXPIRE AT 10 PM EST THIS EVENING. A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY. * WINDS: WEST 15 TO 25 KNOTS BECOMING NORTHWEST. GUSTS TO 30 KNOTS TONIGHT. NORTHWEST 15 TO 25 KNOTS WEDNESDAY DIMINISHING TO 10 TO 15 KNOTS WEDNESDAY EVENING. * WAVES: 8 TO 12 FEET SUBSIDING TO 6 TO 10 FEET WEDNESDAY...THEN TO 3 TO 6 FEET LATE WEDNESDAY NIGHT. * FREEZING SPRAY: HEAVY FREEZING SPRAY WILL CAUSE SIGNIFICANT ICE ACCRUAL ON VESSELS TONIGHT. FREEZING SPRAY WILL GRADUALLY DIMINISH ON WEDNESDAY AS WINDS DECREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
280 WHUS73 KIWX 200257 CCA MWWIWX URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 957 PM EST TUE FEB 19 2013 LMZ043-046-201115- /O.EXP.KIWX.GL.W.0006.000000T0000Z-130220T0300Z/ /O.COR.KIWX.UP.W.0002.000000T0000Z-130220T1800Z/ /O.COR.KIWX.SC.Y.0020.130220T0300Z-130221T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 957 PM EST TUE FEB 19 2013 ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY... ...GALE WARNING WILL EXPIRE AT 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST THURSDAY. THE GALE WARNING WILL EXPIRE AT 10 PM EST THIS EVENING. A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST WEDNESDAY. * WINDS: WEST 15 TO 25 KNOTS BECOMING NORTHWEST. GUSTS TO 30 KNOTS TONIGHT. NORTHWEST 15 TO 25 KNOTS WEDNESDAY DIMINISHING TO 10 TO 15 KNOTS WEDNESDAY EVENING. * WAVES: 8 TO 12 FEET SUBSIDING TO 5 TO 8 FEET WEDNESDAY EVENING...THEN TO 3 TO 6 FEET LATE WEDNESDAY NIGHT. * FREEZING SPRAY: HEAVY FREEZING SPRAY WILL CAUSE SIGNIFICANT ICE ACCRUAL ON VESSELS TONIGHT. FREEZING SPRAY WILL GRADUALLY DIMINISH ON WEDNESDAY AS WINDS DECREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Feb 18, 2:11 PM EST, 30 minutes earlier.
Area forecast discussion, Feb 18, 2:11 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
211 PM EST MON FEB 18 2013
.UPDATE/AVIATION...
INSOLATION DRIVING RAPIDLY DEEPENING MIXED LYR THIS AFTN AND SFC
TEMPS RESPONDING IN KIND WITH MOST AREAS ACRS NRN IN AOA 50 THIS
HOUR. LL MSTR RTN INADV OF INTENSIFYING SFC FNTL ZONE SLOW BUT
BEGINNING TO MAKE HEADWAY ACRS SW IL/SE MO AND XPCD RAPID NEWD
DVLPMNT/EXPANSION THIS AFTN. PRIOR TO THAT MIXED LYR REACHING INTO
STGR FLW ALOFT W/SFC GUSTS TO 30KTS NOW ACRS SWRN AREAS AND WILL
STRENGTHEN FURTHER PRIOR TO RAIN ARRIVAL AND ADDNL WARMING.
VFR TAF CONDS WILL DETERIORATE RAPIDLY THROUGH EVENING W/EVENTUAL
MVFR CIGS/VSBYS DVLPG AS RAIN DVLPS. STG SFC GUSTS WILL CONT THROUGH
THE PD...ESP LT THIS AFTN INTO THIS EVENING AND ON TUE ASSOCD/W STG
CAA.
&&
.MARINE...
MULTIPLICATIVE HAZARDS COMBINE FOR XTRM DANGERS FOR ANY CRAFT
WITHIN NSH WATERS...NECESSITATING HOIST OF COUPLE ADDNL HAZARD
HEADLINES. INCRSG POSTFNL ISALLOBARIC RISES TO PROMOTE FQT GALE
FORCE GUSTS LATE TONIGHT. GALE FORCE GUSTS TO LKLY PERSIST INTO
TUE AS DEEPENING COLD AIR ADVECTION CONTS SOLICITS TO FERVENT
MIXDOWN. PEAK GUSTS ANTICIPATED AROUND ERLY AFTN AS LAKE INDUCED
CAPE NEARS 400 G/KG WITH HIGH 9-9.5 C/KM LAPSE RATES WITHIN
SHALLOW LYR...LK SFC-900 MB.
WAVE HGHTS CONT TO BUILD IN RESPONSE TO PERSISTENT ON SHORE/WRLY
COMPONENT TO BUILD TIL ABOUT MIDDAY TUE...THEN REACH
EQUILIBRIUM...THOUGH REMAINING PERSISTENTLY HIGH /8-14 FT/ THROUGH
DAYBREAK WED. VERY COLD POST FNTL AIR TO EFFECTIVELY REMOVE MARINE
LYR EFFECTS...WITH NSH AIR TEMPS DROPPING TO MID/UPR TEENS TUE
AFTN AND CONTG INTO WED. INCRSD WAVE HGHT/SPRAY THROUGH TUE
COMBINED WITH FALLING TEMPS TO BEGIN START OF ICE ACCRETION ON ANY
VESSELS. FURTHER /PSBL HEAVY ICE ACCRUAL/ TUE NIGHT INTO EARLY WED
COINCIDENT WITH PEAK WAVE ACTION/SPRAY AND COLD AIR TEMPS...ESPCLY
GIVEN COLD /NEAR 0.5-1.5 DEGREES C/ NSH WATER TEMPERATURES.
&&
.SHORT TERM... / THROUGH TUESDAY NIGHT /
MILD/BREEZY TODAY...RAIN LATER THIS AFTERNOON INTO TONIGHT...AND
COLD/WINDY WITH SNOW SHOWERS ON TUESDAY HIGHLIGHT THIS ACTIVE
PERIOD...
AN INITIALLY FRACTURED HIGH PLAINS LONGWAVE TROUGH AND ELONGATED SFC
TROUGH WILL CONSOLIDATE INTO A RATHER FORMIDABLE 990MB SFC LOW OVER
THE NORTHERN GREAT LAKES TONIGHT INTO TUESDAY. THIS WILL OCCUR AS
THE TROUGH AXIS TAKES ON A NEGATIVE TILT AND JET ENERGY WITHIN
STREAMS TEAM UP WITH A STRONG COLD FRONT PROGGED TO MOVE THROUGH THE
LOCAL AREA TONIGHT. IMPRESSIVE WARM ADVECTION IN DEEPENING SOUTHWEST
FLOW AHEAD OF THIS FEATURE TODAY WILL YIELD UNSEASONABLY MILD TEMPS
AND INCREASINGLY BREEZY CONDITIONS AS 925 MB TEMPS WARM FROM NEAR
-5C AS OF THIS WRITING TO 7C BY THIS AFTERNOON. A ~6 HOUR RAIN EVENT
LOOKS LIKE A SURE THING ALONG THE COLD FRONT LATER THIS AFTERNOON
INTO TONIGHT. THIS PERIOD OF DEEP MOIST ASCENT WILL BE AIDED BY LEFT
EXIT UPPER JET SUPPORT/DIFFLUENCE AND EXCELLENT GULF OF MEXICO
MOISTURE TRANSPORT WITHIN A 60-70KT LLJ IN ADVANCE OF THE MID LVL
TROUGH. EXPECTED LACK OF A CONVECTION THIS FAR NORTH AND LIMITED
MIXING DEPTHS SHOULD KEEP WIND GUSTS FROM EXCEEDING 30-35 MPH
ALONG/AHEAD OF THE FRONT. UNDERCUTTING COLD AIR COULD ALLOW FOR A
BRIEF PERIOD OF SNOW JUST BEFORE STRATIFORM PCPN COMES TO AN END
WITH A DUSTING POSSIBLE.
STRONG COLD ADVECTION AND DECENT ISALLOBARIC PUSH UNDER THE NORTHERN
GREAT LAKES CYCLONE WILL SUPPORT A RATHER RAW/COLD/WINDY TUESDAY.
LAKE-8H TEMP DIFFERENTIALS INCREASING TO NEAR 20C WILL YIELD A
RESPECTABLE LAKE RESPONSE AND SCATTERED TO NUMEROUS SNOW SHOWERS
MAINLY NORTH OF HWY 30 IN INDIANA AND MICHIGAN...ESPECIALLY DURING
THE MIDDAY HOURS GIVEN AN ADDED DIURNAL COMPONENT (STEEPENING SFC-8H
LAPSE RATES AND LAKE MODIFIED MOIST BL) AND SEEDING FROM A PIVOTING
MID LEVEL DEFORMATION AXIS. SHALLOW NATURE TO THIS COLD CP AIRMASS
AND STRONG WESTERLY TRAJECTORIES LIMITING PARCEL RESIDENCE TIME
SHOULD COMBINE TO LIMIT SNOW ACCUMULATIONS...WITH LITTLE/NO
ACCUMULATION SOUTH...DUSTING-1" INVOF THE HWY 30 CORRIDOR...AND 1-3"
TYPE AMOUNTS ALONG AND NORTH OF THE INDIANA TOLL ROAD. BRIEF VIS
RESTRICTIONS/DECENT RATES MAY CREATE LOCALIZED HAZARDOUS TRAVEL.
VEERING LOW LEVEL TRAJECTORIES AND WEAKENING FLOW TUESDAY NIGHT WILL
BE MORE FAVORABLE FOR LAKE EFFECT SNOW ORGANIZATION AND TROUGHING.
HOWEVER...EXPECT LARGE SCALE DRYING/SUBSIDENCE BEHIND THE EXITING
MID LVL TROUGH TO LIMIT ACCUMS WITH LOCALIZED ADDITIONAL AMOUNTS
ONLY IN THE 1-2" RANGE ACROSS OUR SW LOWER MICHIGAN/FAR NORTHWEST
INDIANA ZONES. DIMINISHING WINDS AND MAINLY DRY CONDITIONS ARE
ANTICIPATED ELSEWHERE.
&&
.LONG TERM... /WEDNESDAY THROUGH SUNDAY/
PEAK LAKE INDUCED CAPE RESPONSE TUE AFTN WITH LK INDUCED LK EQL TO
ONLY MUSTER ABOUT 7 KFT. DCRSG MIXED LYR DEPTH INTO WED ALONG WITH LACK
OF UNIFIED STRONG OMEGA PROFILES SUPPORTS HIGH POPS/LOW QPF EVENT
SEQUESTERED TO FAR NWRN CWA. STEERING FLOW GRDLY VEERS TO ABOUT 315
DEGREES WED...WITH GOOD THERMAL DIFFERENTIALS 8H/LK TEMP AROUND
18-20C...SUBVERTED BY STRONG/STRENGTHENING SUBSIDENCE INVERSION
CAP AS LK INDUCED CAPE DCCRS TO LT 200 J/KG WED EVE.
BASICALLY CRNT FCST WRT LONGTERM CONTS ON TRACK. MEDIUM AMPLITUDE
SHORTWAVE ACRS SRN CANADA INTO THE NRN PLAINS TO CONT PROGRESSIVE
NATURE AT LEAST INTO ERLY WED AS IT MOVES INTO LWR GRTLKS. ASSOCD
SHARP SFC FNTL BNDRY THROUGH RGN ERLY TUE TO PROVIDE STRINGENT
AIRMASS EXCHANGE TO DRY/COLD CP AIRMASS. DRY/COLD AIR CONTG TO
INFILTRATE WRN GRTLKS PER DEEPENING NW-NRLY FLOW AS FAR CNTL NRN
CANADA 1040-1045 MB HIGH WITH POLAR CONNECTION ASSERTS A FIRM SWD
EXTENSION THAT CONTS TO BUILD EWD/SEWD THROUGH WRN GRTLKS
WED/THU...AND EVENTUALLY TO LWR GRTLKS THU NIGHT.
MEANWHILE...UPSTREAM ATTENTION TO FOCUS ON ALEUTIAN ENERGY TO
DRIVE A DEEP SWRN STATES/INTMTN TROF WED WITH CONTD DECENT MEDIUM
RANGE /F72/ AGREEMENT. AS THIS SYSTEM EJECTS EWD THROUGH THE
PLAINS ON THU HAVE NOTICED APPRECIABLE STRENGTHENING WRT
DOWNSTREAM RIDGING THAT WL SUPPORT SYSTEM TO ASSUME A MORE LEFT
TRACK AS IT TURNS MORE NWD THROUGH WRN GRTLKS. STILL ISENT UPGLIDE
ON SYSTEMS ERN FLANK TO PRODUCE STRONG WAA WITH /AT LEAST
INITIALLY/ ASSURED DYNAMIC/EVAP COOLING FOR SNOW AT ONSET WITH
CHCS WRN CWA LATE THU TO MORE DEFINITE THU NIGHT. FURTHER NWD
TREND INTO FRI FOR DRYSLOT EFFECTS ALONG WITH WARMING NEAR SFC TW
LYR THAT DEEPENS TO 5KFT BY THU AFTN ACRS SRN RGN...AND EXPECT
LIGHT MIX RA/SN CWA AND/OR ALL RAIN BY AFTN. SFC TEMPS CRITICAL
FOR PONTL ZR-...THOUGH BREVITY AND CONTD WARMING ABOVE FZG
ANTICIPATED AND OPT TO NOT INCLUDE TERTIARY PTYPE FOR DY4 EVENT
ATTM...AND DEFER TO FOLLOWING FCST CYCLES FOR A MORE DISCREET
ANALYSIS OF SFC/NEAR SFC TEMPS IMPACT WRT EVOLUTION OF PTYPE
CHANGE. ALSO...BREVITY OF SYSTEM AND WARMING THERMAL PROFILES THAT
LEND TOWARD FAILED DEEP SATURATED DGZ ENVIRON TO QUELL SNOW ACCUMS
AS WELL THU NIGHT. THEREAFTER...ANTICIPATE BRIEF COOL DOWN INTO
SAT AS SFC SYSTEM OCCLUDES ACRS NRN GRTLKS...FOLLOWED BY
MODERATING TEMPS AS WRN TROF/ERN CANADA RIDGING SUPPORTED BY CPC
ANALOGS WITH POTNL FUJIWHARA-ING SHORTWAVE SYSTEMS ACRS NRN CONUS
WITHIN GNRL BROAD LOW AMP TROF.
&&
.AVIATION... / 12Z TAFS /
VFR CONDITIONS AND INCREASING WINDS WITH GUSTS TO 30 KNOTS
CAN BE EXPECTED TODAY AS SOUTHWEST FLOW IN ADVANCE OF A DIGGING
UPPER TROUGH DEEPENS. FLIGHT CONDITIONS WILL QUICKLY DETERIORATE
TO LOW END MVFR OF POSSIBLY IFR LATER THIS AFTERNOON AT SBN AND
AROUND 00/01Z AT FWA AS A BAND OF RAIN SWINGS THROUGH NORTHERN
INDIANA AHEAD OF A STRONGLY FORCED COLD FRONT.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WATCH FROM LATE TONIGHT THROUGH TUESDAY EVENING FOR LMZ043-
046.
SMALL CRAFT ADVISORY UNTIL 4 AM EST TUESDAY FOR LMZ043-046.
HEAVY FREEZING SPRAY WATCH FROM TUESDAY MORNING THROUGH
WEDNESDAY AFTERNOON FOR LMZ043-046.
&&
SHORT TERM...STEINWEDEL
LONG TERM...MURPHY
MARINE...MURPHY
UPDATE/AVIATION...THazardous weather outlook, Feb 18, 5:53 AM EST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 553 AM EST MON FEB 18 2013 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-191100- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 553 AM EST MON FEB 18 2013 /453 AM CST MON FEB 18 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WIND GUSTS NEAR 35 MPH CAN BE EXPECTED TODAY INTO THIS EVENING...WITH GUSTS UP TO 45 MPH POSSIBLE OVERNIGHT. THIS MAY MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIND GUSTS OF 35 TO 45 MPH WILL BE POSSIBLE ON TUESDAY WHICH MAY MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. REDUCED VISIBILITIES AND LIGHT ACCUMULATIONS FROM LAKE EFFECT SNOW SHOWERS MAY CREATE HAZARDOUS TRAVEL CONDITIONS NORTH OF ROUTE 6 IN INDIANA AND MICHIGAN TUESDAY INTO TUESDAY NIGHT. A WINTER STORM WILL EMERGE INTO THE CENTRAL PLAINS WEDNESDAY NIGHT INTO THURSDAY. THIS SYSTEM WILL TRACK THROUGH THE CENTRAL PLAINS ON THURSDAY...TO SOUTH CENTRAL IOWA LATE THURSDAY NIGHT...THEN MORE NORTHWARD THROUGH THE WESTERN GREAT LAKES ON FRIDAY. ACCUMULATING SNOWFALL WILL OVERSPREAD THE REGION...ESPECIALLY WEST OF INTERSTATE 69...LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT. BY DAYBREAK FRIDAY...SNOW WILL HAVE SPREAD EAST OF INTERSTATE 69. MOTORISTS SHOULD CONTINUE TO MONITOR THE FORECAST AS THE EARLY FRIDAY MORNING COMMUTE WILL LIKELY BE IMPACTED. ON FRIDAY...WARMER TEMPERATURES AND DRIER AIR ARE EXPECTED TO GREATLY LIMIT ANY ADDITIONAL ACCUMULATIONS SOUTH OF ROUTE 30...WITH THE BEST CHANCE FOR ANY ADDITIONAL ACCUMULATIONS OF SNOW NORTH OF ROUTE 6. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-191100- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 553 AM EST MON FEB 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE TODAY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EXTREMELY HAZARDOUS CONDITIONS WILL EXIST FOR SMALL CRAFT TUESDAY THROUGH WEDNESDAY NIGHT. HAZARDS INCLUDE...HIGH WAVES...WIND GUSTS TO NEAR GALE FORCE LATE MONDAY NIGHT THROUGH TUESDAY AND INTO EARLY TUESDAY NIGHT. FREEZING SPRAY WILL BECOME AN INCREASING HAZARD THROUGH TUESDAY...WITH HEAVY FREEZING SPRAY ANTICIPATED TUESDAY NIGHT INTO WEDNESDAY. WAVE HEIGHTS WILL PEAK AT 8 TO 14 TUESDAY AFTERNOON THROUGH TUESDAY NIGHT...AND REMAIN ABOVE 4 FEET UNTIL LATE WEDNESDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 5:22 AM EST | Gale Watch | IWX | 9 hr | |
| Feb 18, 5:22 AM EST | Heavy Freezing Spray Watch | IWX | 9 hr | |
| Feb 18, 2:41 PM EST | Heavy Freezing Spray Warning | IWX | 38 hr | |
| Feb 18, 6:38 PM EST | Special Weather Statement | IWX | Huntington, Wells, Whitley | 37 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.